Alert archive / Tennessee / Flash Flood Watches in 2012

Flash Flood Watch 1, NWS Nashville, TN

March 2, 201239 counties in Tennessee

NWS Nashville, TN issued this flash flood watch at Mar 2, 2012, 11:12 AM CST for 39 counties in Tennessee. It took effect at Mar 2, 2012, 12:00 PM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 2, 2012, 11:12 AM CST (17:12 UTC)
In effect from
Mar 2, 2012, 12:00 PM CST
Expired
Mar 2, 2012, 8:51 PM CST
In force
9 hr
Issued by
NWS Nashville, TN
Flood severity
None
All 39 counties

Bedford County, TN, Benton County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 29 km from the middle of the area, began a volume at 17:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.2 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1667 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 175 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1667 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
523 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
175 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

442 
WGUS64 KOHX 021712
FFAOHX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE NASHVILLE TN
1112 AM CST FRI MAR 2 2012

...HEAVY RAINS AND POSSIBLE FLASH FLOODING EXPECTED THIS AFTERNOON...

.SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
AND PERSIST THROUGH THIS EVENING AHEAD OF AN APPROACHING COLD
FRONT. THESE STORMS ARE EXPECTED TO PRODUCE INTENSE RAINFALL RATES
IN EXCESS OF 2 INCHES PER HOUR...WHICH WILL LEAD TO RAPID RUNOFF
IN THE WATCH AREA. THIS RUNOFF WILL QUICKLY FILL UP LOW LYING AND
POOR DRAINING AREAS...ALONG WITH AREA CREEKS AND STREAMS.

TNZ005>011-022>034-056>066-075-077>080-093>095-030115-
/O.NEW.KOHX.FF.A.0001.120302T1800Z-120303T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
1112 AM CST FRI MAR 2 2012

...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF MIDDLE TENNESSEE... 
  INCLUDING THE FOLLOWING COUNTIES...BEDFORD...BENTON...CANNON...
   CHEATHAM...CLAY...COFFEE...CUMBERLAND...DAVIDSON...DE KALB... 
  DICKSON...FENTRESS...GILES...GRUNDY...HICKMAN...HOUSTON... 
  HUMPHREYS...JACKSON...LAWRENCE...LEWIS...MACON...MARSHALL... 
  MAURY...MONTGOMERY...OVERTON...PERRY...PICKETT...PUTNAM... 
  ROBERTSON...RUTHERFORD...SMITH...STEWART...SUMNER... 
  TROUSDALE...VAN BUREN...WARREN...WAYNE...WHITE...WILLIAMSON 
  AND WILSON. 

* UNTIL 10 PM CST THIS EVENING

* SHOWERS AND THUNDERSTORMS PRODUCING INTENSE RAINFALL RATES ARE
  EXPECTED TO DEVELOP AND PERSIST THROUGH THIS EVENING.

* RUNOFF FROM THESE STORMS WILL QUICKLY FILL UP LOW LYING AND POOR
  DRAINING AREAS...IN ADDITION TO AREA CREEKS AND STREAMS. URBAN
  AREAS ARE ESPECIALLY PRONE TO FLASH FLOODING FROM THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

LAROSA
4 follow-up statements
126 
WGUS64 KOHX 022041
FFAOHX

FLOOD WATCH
NATIONAL WEATHER SERVICE NASHVILLE TN
241 PM CST FRI MAR 2 2012

...HEAVY RAINS AND POSSIBLE FLASH FLOODING EXPECTED THIS
AFTERNOON...

.SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
AND PERSIST THROUGH THIS EVENING AHEAD OF AN APPROACHING COLD
FRONT. THESE STORMS ARE EXPECTED TO PRODUCE INTENSE RAINFALL
RATES IN EXCESS OF 2 INCHES PER HOUR...WHICH WILL LEAD TO RAPID
RUNOFF IN THE WATCH AREA. THIS RUNOFF WILL QUICKLY FILL UP LOW
LYING AND POOR DRAINING AREAS...ALONG WITH AREA CREEKS AND
STREAMS.

TNZ005>011-022>034-056>066-075-077>080-093>095-030400-
/O.CON.KOHX.FF.A.0001.000000T0000Z-120303T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
241 PM CST FRI MAR 2 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM CST THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF MIDDLE TENNESSEE...INCLUDING THE FOLLOWING 
  COUNTIES...BEDFORD...BENTON...CANNON...CHEATHAM...CLAY... 
  COFFEE...CUMBERLAND...DAVIDSON...DE KALB...DICKSON... 
  FENTRESS...GILES...GRUNDY...HICKMAN...HOUSTON...HUMPHREYS... 
  JACKSON...LAWRENCE...LEWIS...MACON...MARSHALL...MAURY... 
  MONTGOMERY...OVERTON...PERRY...PICKETT...PUTNAM...ROBERTSON... 
  RUTHERFORD...SMITH...STEWART...SUMNER...TROUSDALE...VAN 
  BUREN...WARREN...WAYNE...WHITE...WILLIAMSON AND WILSON. 

* UNTIL 10 PM CST THIS EVENING

* SHOWERS AND THUNDERSTORMS PRODUCING INTENSE RAINFALL RATES ARE 
  EXPECTED TO DEVELOP AND PERSIST THROUGH THIS EVENING. 

* RUNOFF FROM THESE STORMS WILL QUICKLY FILL UP LOW LYING AND 
  POOR DRAINING AREAS...IN ADDITION TO AREA CREEKS AND STREAMS. 
  URBAN AREAS ARE ESPECIALLY PRONE TO FLASH FLOODING FROM THESE 
  STORMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

LAROSA
542 
WGUS64 KOHX 030055
FFAOHX

FLOOD WATCH
NATIONAL WEATHER SERVICE NASHVILLE TN
655 PM CST FRI MAR 2 2012

...HEAVY RAINS AND POSSIBLE FLASH FLOODING EXPECTED THIS
EVENING IN EASTERN AREAS OF THE MIDSTATE...

.SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP THIS EVENING
AHEAD OF A COLD FRONT. THESE STORMS ARE EXPECTED TO PRODUCE
INTENSE RAINFALL RATES IN EXCESS OF 2 INCHES PER HOUR...WHICH WILL
LEAD TO RAPID RUNOFF IN THE WATCH AREA. THIS RUNOFF WILL QUICKLY
FILL UP LOW LYING AND POOR DRAINING AREAS...ALONG WITH AREA CREEKS
AND STREAMS.

TNZ005>010-022>031-056>060-093-030200-
/O.CAN.KOHX.FF.A.0001.000000T0000Z-120303T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-BENTON-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-WAYNE-
655 PM CST FRI MAR 2 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF MIDDLE TENNESSEE HAS BEEN
CANCELLED WEST OF A LINE FROM CELINA TENNESSEE TO HOHENWALD TENNESSEE.
HEAVY RAIN THREAT FOR THIS AREA IS OVER.

$$

TNZ011-032>034-061>066-075-077>080-094-095-030400-
/O.CON.KOHX.FF.A.0001.000000T0000Z-120303T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PICKETT-PUTNAM-OVERTON-FENTRESS-MARSHALL-RUTHERFORD-CANNON-
DE KALB-WHITE-CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-
LAWRENCE-GILES-
655 PM CST FRI MAR 2 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM CST THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF MIDDLE TENNESSEE...INCLUDING THE FOLLOWING 
  COUNTIES...BEDFORD...CANNON...COFFEE...CUMBERLAND...DE KALB... 
  FENTRESS...GILES...GRUNDY...LAWRENCE...MARSHALL...OVERTON... 
  PICKETT...PUTNAM...RUTHERFORD...VAN BUREN...WARREN AND WHITE. 

* UNTIL 10 PM CST THIS EVENING

* SHOWERS AND THUNDERSTORMS PRODUCING INTENSE RAINFALL RATES ARE 
  EXPECTED TO DEVELOP AND PERSIST THROUGH THIS EVENING. 

* RUNOFF FROM THESE STORMS WILL QUICKLY FILL UP LOW LYING AND 
  POOR DRAINING AREAS...IN ADDITION TO AREA CREEKS AND STREAMS. 
  URBAN AREAS ARE ESPECIALLY PRONE TO FLASH FLOODING FROM THESE 
  STORMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

JLM
961 
WGUS64 KOHX 030243
FFAOHX

FLOOD WATCH
NATIONAL WEATHER SERVICE NASHVILLE TN
843 PM CST FRI MAR 2 2012

...FLASH FLOOD WATCH CANCELLED...

.THE HEAVY RAIN THREAT HAS ENDED FOR THE MIDSTATE. A FEW SHOWERS
AND THUNDERSTORMS CONTINUE OVER THE AREA...BUT FLASH FLOODING IS
NOT EXPECTED.

TNZ011-032>034-061>066-075-077>080-094-095-030400-
/O.CON.KOHX.FF.A.0001.000000T0000Z-120303T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PICKETT-PUTNAM-OVERTON-FENTRESS-MARSHALL-RUTHERFORD-CANNON-
DE KALB-WHITE-CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-
LAWRENCE-GILES-
843 PM CST FRI MAR 2 2012

...FLASH FLOOD WATCH CANCELLED...

THE FLASH FLOOD WATCH IS CANCELLED FOR

* THE REMAINDER OF MIDDLE TENNESSEE...INCLUDING THE FOLLOWING
  COUNTIES...BEDFORD...CANNON...COFFEE...CUMBERLAND...DE KALB...
  FENTRESS...GILES...GRUNDY...LAWRENCE...MARSHALL...OVERTON...
  PICKETT...PUTNAM...RUTHERFORD...VAN BUREN...WARREN AND WHITE.

&&

$$


JLM
160 
WGUS64 KOHX 030251 AAA
FFAOHX

FLOOD WATCH...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
851 PM CST FRI MAR 2 2012

...FLASH FLOOD WATCH CANCELLED...

.THE HEAVY RAIN THREAT HAS ENDED FOR THE MIDSTATE. A FEW SHOWERS
AND THUNDERSTORMS CONTINUE OVER THE AREA...BUT FLASH FLOODING IS
NOT EXPECTED.

TNZ011-032>034-061>066-075-077>080-094-095-030400-
/O.CAN.KOHX.FF.A.0001.000000T0000Z-120303T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PICKETT-PUTNAM-OVERTON-FENTRESS-MARSHALL-RUTHERFORD-CANNON-
DE KALB-WHITE-CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-
LAWRENCE-GILES-
851 PM CST FRI MAR 2 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR THE REMAINDER OF MIDDLE TENNESSEE HAS
BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood watch went out at Mar 2, 11:08 AM CST, 4 minutes earlier.

Area forecast discussion, Mar 2, 11:08 AM CST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1108 AM CST FRI MAR 2 2012

.MESOSCALE UPDATE...ROTATING STORMS FIRED UP THIS MORNING OVER OUR
EASTERN COUNTIES...IN A STRONG 850 THETA E AXIS. THIS CONVECTION
WILL MOVE EAST OF THE AREA SOON..AND WE HAVE A BREAK IN OUR
WARNING ACTIVITY FOR PROBABLY 2 HOURS. GUSTY SSW WINDS TO 40 MPH
WILL DEVELOP ACROSS THE MID STATE UNDER PARTLY SUNNY SKIES. A WIND
ADVISORY WILL REMAIN IN EFFECT THROUGH THE DAY.

ISOLATED TO SCATTERED CELLS ARE EXPECTED TO DEVELOP FROM THE WEST
EARLY AFTERNOON...WITH RAPID INTENSIFICATION. WE REMAIN UNDER A
HIGH RISK ALONG AND NORTH OF I 40...AND A MODERATE RISK SOUTH OF I
40. DAMAGING WINDS...LARGE HAIL AND TORNADOES ARE ALL POSSIBLE. THE
COVERAGE OF STORMS WILL INCREASE RAPIDLY AFTER 3 PM...WITH A QLCS
EVENTUALLY DEVELOPING. THE GREATEST CONCENTRATION OF HEAVY STORMS
WILL COME TOGETHER OVER EASTERN SECTIONS...AND THE RAIN COULD BE
QUITE HEAVY FOR A WHILE. A FLASH FLOOD WATCH WILL BE ISSUED FOR
THIS POTENTIAL.

13

&&

.PREV DISCUSSION... /ISSUED 918 AM CST FRI MAR 2 2012/

UPDATE...VERY BUSY ALREADY WITH STORMS FIRING UP...WATCH COMING
SOON...AND VARIOUS UPDATES NEEDED.

FIRST UPDATE ALREADY OUT TO EXPAND WIND ADVISORY ALL ZONES AND
ADJUST VARIOUS TRENDS. FORECAST WIND FIELDS SUPPORT WIDESPREAD
GRADIENT GUSTS OVER 35 OR 40 MPH ACROSS THE AREA. WE ARE ALSO
CONSIDERING A FLASH FLOOD WATCH EAST HALF.

13

PREV DISCUSSION... /ISSUED 736 AM CST FRI MAR 2 2012/

UPDATE...
SPC HAS UPGRADED OUR NORTHERN AREA TO A HIGH RISK. ASSOCIATED
HATCHED 30% AREA IS NOTED AS WELL FOR EF-2 TORS OR STRONGER. WILL
THEREFORE UPDATE THE ZONES WHICH NOW CALL FOR STRONGER WORDING.

PREV DISCUSSION... /ISSUED 609 AM CST FRI MAR 2 2012/

UPDATE...FOR 12Z AVIATION DISCUSSION.

AVIATION...12Z AVIATION DISCUSSION.
THE POTENTIAL FOR SVR TSTMS DEVELOPMENT WILL CONTINUE THRU AT LEAST
03/02Z AT MOST TAF SITES...AND BELIEVE OVERALL BEST WINDOWS WILL BE
02/18Z-02/22Z CKV...02/19Z-02/23Z BNA...02/22Z-03/02Z CSV. HAVE
MENTIONED SFC GUSTS TO 50KTS AT THESE LOCATIONS DURING THESE TIME
PERIODS. STORMS SHOULD DIMINISH W TO E AFTER 03/01Z-03/03Z...WITH
CEILING EROSIONS BETWEEN 03/05Z-03/07Z.

PREV DISCUSSION.../ISSUED 412 AM CST FRI MAR 2 2012/ WARM FRONT
CURRENTLY LIFTING NORTHWARD ACROSS THE MID STATE. DEWPOINT
GRADIENT IS QUITE IMPRESSIVE WITH 36F AT BNA AND 62F AT HSV AT 2
AM. WEAK SPEED CONVERGENCE WILL ACCOMPANY THE WARM FRONT PASSAGE.
THUS...A FEW SHOWERS WILL SPREAD NORTHWARD THIS MORNING.

DURING THE DAY TODAY...PROG SOUNDINGS SHOWING VERY DRY AIR FROM
700MB UPWARD THROUGH MUCH OF THE DAY. MEANWHILE...LOWER LEVELS WILL
BECOME INCREASINGLY UNSTABLE. WITH THE OVERALL AIRMASS DEPTH BEING
ON THE DRY SIDE...IT LOOKS AS THOUGH MORE IN THE WAY OF SCATTERED
CONVECTION CAN BE EXPECTED THROUGH THE MORNING AND EARLY AFTERNOON.
THEN...AS WE WARM UP...THE ADDED INSTABILITY WILL WORK IN FAVOR OF
MORE LINEAR AND ORGANIZED CONVECTION. THE POSITIONING OF THE COLD
FRONT LOOKS AS THOUGH IT WILL MOVE THROUGH THE NASHVILLE AREA AROUND
7 OR 8 PM TONIGHT. MUCH OF THE FORCING WILL RESIDE A FEW HOURS AHEAD
OF THE FROPA. SUMMING THIS ALL TOGETHER...IT LOOKS TO ME AS THOUGH
SCATTERED CONVECTION WILL OCCUR ACROSS MIDDLE TN THIS MORNING AND
INTO THE EARLY AFTERNOON. THEN...COVERAGE WILL INCREASE ACROSS
EASTERN ZONES IN THE AFTERNOON AS THE CAP BUSTS. MY POPS FOR TODAY
WILL RANGE FROM 50 ACROSS THE WEST TO 70 PLATEAU. I WILL LEAN
HEAVILY TOWARD ISC GRIDS AND ADJUST ACCORDINGLY.

AS FOR THE SEVERE POTENTIAL...WITH TEMPS EXPECTING TO WARM UP TO
NEAR 80 FOR MUCH OF THE AREA WEST OF THE PLATEAU...INSTABILITIES IN
THE LOWER LEVELS WILL INCREASE QUITE SUFFICIENTLY TO SUPPORT THE
SEVERE STORM DEVELOPMENT. FURTHERMORE...50-55 KT LOW LEVEL JET WITH
0-3KM HELICITY VALUES AROUND 250 - 300 IN THE LATE AFTERNOON WILL
PROVIDE AMPLE LOW LEVEL SHEAR. WILL THEREFORE INCLUDE THE MENTION OF
SEVERE STORMS IN THE FCST...WITH AFT WORDING USED...LATE AFT/EARLY
EVE PLATEAU. VERY LOW LCL LEVELS WILL SUPPORT ISOLATED TORNADIC
CONDITIONS.

AGAIN...AT THIS POINT IN TIME...THE TIMING OF THE SEVERE WEATHER
LOOKS AS THOUGH IT WILL OCCUR FROM NOON-4PM WEST...2P-6P
CENTRAL...AND 4P-8P FOR THE EASTERN PLATEAU. SCT SEVERE CONVECTION
WEST...WITH LINEAR FORMATION AND BETTER ORGANIZATION ACROSS OUR EAST
AS WE GAIN ADDITIONAL HEATING.

OTHERWISE...TIGHT GRADIENT TODAY WITH WIND ADVISORY CRITERIA ALONG
OUR WESTERN QUARTER. WILL GO AHEAD AND INCLUDE A WIND ADVISORY FOR
THAT AREA.

AFTER TONIGHT'S FROPA....COOLER AND MORE SEASONAL WEATHER WILL
RETURN. A QUICK MOVING DISTURBANCE WITH THE NW FLOW WILL BRING A
CHANCE OF SHOWERS FOR SUNDAY.

FOR THE NEAR TERM TEMPS...WILL UNDERCUT THE MAV HIGH TEMPS THROUGH
SUNDAY BY A FEW DEGREES.

IN THE EXT FCST...WE WILL HAVE DRY WEATHER WITH A WARMING TREND AS
WEAK UPPER RIDGING DOMINATES. NEXT STORM SYSTEM WILL NOT EFFECT THE
AREA UNTIL NEXT WEEKEND.

AGAINST THE MEX GUIDANCE...I WILL INCLUDE A SLIGHT UNDERCUT FOR THE
FIRST HALF OF THE EXTENDED.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR TNZ005>011-022>034-
056>066-075-077>080-093>095.

&&
Hazardous weather outlook, Mar 2, 7:26 AM CST, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
726 AM CST FRI MAR 2 2012

TNZ005>011-022>034-056>066-075-077>080-093>095-031000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
726 AM CST FRI MAR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS FOR NORTHERN MIDDLE
TENNESSEE TODAY AND TONIGHT. THERE IS A MODERATE RISK OF SEVERE
THUNDERSTORMS FOR THE REST OF MIDDLE TENNESSEE TODAY AND TONIGHT.
THE BEST OVERALL CHANCE OF SEVERE THUNDERSTORMS WILL BE DURING THE
AFTERNOON AND EVENING HOURS. MAIN THREATS WITH SEVERE THUNDERSTORMS
THAT DEVELOP WILL BE DAMAGING WINDS...LARGE HAIL...AND STRONG...LONG
TRACK TORNADOES...ESPECIALLY ACROSS NORTHERN PORTIONS OF THE MID STATE.

A WIND ADVISORY WILL ALSO BE IN EFFECT FOR LOCATIONS GENERALLY
ALONG AND WEST OF A CLARKSVILLE...TO CENTERVILLE...TO LAWRENCEBURG
LINE FROM THE MID MORNING HOURS TODAY THROUGH THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

A SIGNIFICANT SEVERE WEATHER EVENT IS EXPECTED. SPOTTER REPORTS
WILL BE NEEDED.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

31

In the hours before

Local storm report, Mar 2, 7:11 AM CST, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
711 AM CST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0509 AM     HAIL             6 E CAMDEN              36.06N 88.00W
03/02/2012  E0.75 INCH       BENTON             TN   PUBLIC

            HAIL REPORTED EAST OF CAMDEN

0558 AM     HAIL             NASHVILLE               36.17N 86.78W
03/02/2012  E0.88 INCH       DAVIDSON           TN   TRAINED SPOTTER

            NICKEL HAIL REPORTED AT THE DOWNTOWN METRO CENTER.

0602 AM     HAIL             NASHVILLE               36.17N 86.78W
03/02/2012  E0.88 INCH       DAVIDSON           TN   PUBLIC

            NICKEL HAIL AT OPRY MILLS.

0605 AM     HAIL             10 NW NASHVILLE         36.27N 86.91W
03/02/2012  E0.88 INCH       DAVIDSON           TN   TRAINED SPOTTER

            NICKEL HAIL IN JOELTON

0630 AM     HAIL             5 E GALLATIN            36.38N 86.36W
03/02/2012  M0.88 INCH       SUMNER             TN   NWS EMPLOYEE

0648 AM     HAIL             LAFAYETTE               36.52N 86.03W
03/02/2012  E0.50 INCH       MACON              TN   LAW ENFORCEMENT

            ONE HALF INCH HAIL AT LAFAYETTE.

0649 AM     HAIL             2 NW LAFAYETTE          36.54N 86.06W
03/02/2012  E0.50 INCH       MACON              TN   TRAINED SPOTTER

            ONE HALF INCH HAIL JUST NW OF LAFAYETTE.

0652 AM     HAIL             RED BOILING SPRINGS     36.53N 85.85W
03/02/2012  E0.50 INCH       MACON              TN   TRAINED SPOTTER

            ONE HALF INCH HAIL AT RED BOILING SPRINGS.

&&

31
Special weather statement, Mar 2, 7:42 AM CST, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
742 AM CST FRI MAR 2 2012

TNZ005>011-022>034-056>066-075-077>080-093>095-030000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN...
WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...
MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...
LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...
FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...
WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...
TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER...
WAYNESBORO...LAWRENCEBURG...PULASKI
742 AM CST FRI MAR 2 2012

...A SIGNIFICANT SEVERE WEATHER OUTBREAK WILL BE POSSIBLE ACROSS
MIDDLE TENNESSEE TODAY AND DURING THE EVENING HOURS TONIGHT...
...A HIGH RISK OF SEVERE THUNDERSTORMS ACROSS NORTHERN PORTIONS
OF MIDDLE TENNESSEE...INCLUDING THE NASHVILLE METROPOLITIAN AREA...
FOR TODAY AND TONIGHT...
...A MODERATE RISK OF SEVERE THUNDERSTORMS FOR THE REMAINDER OF
MIDDLE TENNESSEE FOR TODAY AND TONIGHT...
...MAIN THREATS WILL BE DAMAGING WINDS...LARGE HAIL...AND POSSIBLY
LONG TRACKED STRONG TORNADOES...

A STRONG LOW PRESSURE CENTER WILL PUSH NORTHEASTWARD THROUGH THE
MID MISSISSIPPI VALLEY TODAY AND TONIGHT. A STRONG COLD FRONT
WILL PUSH THROUGH THE MID STATE DURING THE LATE AFTERNOON HOURS
ACROSS WESTERN PORTIONS AND INTO THE EVENING HOURS ACROSS EASTERN
PORTIONS OF MIDDLE TENNESSEE. ALONG AND AHEAD OF THIS FRONTAL
PASSAGE...ATMOSPHERIC CONDITIONS WILL BECOME VERY FAVORABLE FOR
SEVERE THUNDERSTORM DEVELOPMENT.

LOWER LEVEL ATMOSPHERIC WINDS WILL STRENGTHEN SIGNIFICANTLY
THROUGHOUT THE DAY...WITH A WARM FRONT MOVING WELL NORTH OF THE
ENTIRE AREA BY THIS AFTERNOON. THIS WILL ALLOW FOR A MUCH WARMER
AND MOISTURE RICH AIRMASS TO BE ESTABLISHED ACROSS THE MID STATE
BY THE AFTERNOON HOURS. NEAR RECORD HIGHS WILL BE POSSIBLE FOR
MANY LOCATIONS ACROSS THE AREA. BREAKS IN CLOUD COVERAGE TODAY
WILL ALLOW FOR DAYTIME HEATING TO AID WITH ATMOSPHERIC INSTABILITY
AND LIFT. ADDITIONAL INSTABILITY AND LIFT WILL BE PROVIDED BY THE
APPROACHING STRONG COLD FRONT. THUS...ALL THE INGREDIENTS NEEDED
FOR CONVECTIVE DEVELOPMENT ON A LARGE SCALE WILL BE IN
PLACE...MOISTURE...INSTABILITY...AND LIFT. THE BEST OVERALL TIME
FOR SEVERE WEATHER POTENTIAL ACROSS THE MID STATE WILL BE FROM
NOON IN WESTERN LOCATIONS TO MID EVENING IN EASTERN LOCATIONS.

QUICK ACTION MAY NEED TO BE TAKEN DURING THIS SEVERE WEATHER
OUTBREAK TO PROTECT YOUR LIFE. ACTIONS MAY NEED TO BE TAKEN
NOW FOR THE ELDERLY AND HANDICAPPED TO BE SURE THAT THEY HAVE
PROPER TIME TO SEEK SAFE SHELTER. PLEASE BE SURE THAT YOUR
SEVERE WEATHER SAFETY PLANS ARE IN PLACE FOR BOTH YOUR RESIDENCE
AND BUSINESS. RESIDENTS SHOULD BE SURE THAT THEY HAVE ACCESS TO A
RELIABLE SOURCE OF WEATHER INFORMATION FOR TODAY AND TONIGHT...SUCH
AS NOAA WEATHER RADIO AND YOUR LOCAL MEDIA OUTLET. INFORMATION
CONCERNING NOAA WEATHER RADIO TRANSMITTERS AND THE LOCATION THAT
THEY SERVE IN MIDDLE TENNESSEE CAN BE FOUND ON THE NASHVILLE
NATIONAL WEATHER SERVICE WEB PAGE...AT WWW.WEATHER.GOV/NASHVILLE
UNDER WEATHER SAFETY.

31
Special weather statement, Mar 2, 8:25 AM CST, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
825 AM CST FRI MAR 2 2012

TNZ062-021445-
RUTHERFORD-
825 AM CST FRI MAR 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR RUTHERFORD COUNTY...

AT 818 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MURFREESBORO...MOVING NORTHEAST AT 45 MPH.
EXPECT THIS STORM TO REMAIN BELOW SEVERE LIMITS WHILE IN NORTHERN
RUTHERFORD COUNTY.

HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3599 8633 3597 8625 3596 8625 3597 8622
      3596 8618 3596 8616 3591 8614 3589 8615
      3580 8638 3596 8650 3602 8639 3602 8637

BOYD
Special weather statement, Mar 2, 9:00 AM CST, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
900 AM CST FRI MAR 2 2012

TNZ095-021530-
GILES-
900 AM CST FRI MAR 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR GILES COUNTY...

AT 852 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 19 MILES SOUTHEAST OF LEXINGTON...OR 30 MILES
SOUTH OF PULASKI...MOVING NORTHEAST AT 50 MPH. THIS STORM IS ON
TRACK TOWARD LINCOLN COUNTY BUT MAY TRY AND CLIP THE SOUTHEAST
CORNER OF GILES COUNTY. THE NATIONAL WEATHER SERVICE IN NASHVILLE IS
CLOSELY MONITORING THIS STORM.

HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3500 8710 3508 8705 3517 8683 3504 8683
      3500 8683 3499 8684 3499 8703

BOYD
Special weather statement, Mar 2, 9:17 AM CST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
917 AM CST FRI MAR 2 2012

TNZ095-021545-
GILES-
917 AM CST FRI MAR 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR GILES COUNTY...

AT 910 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTHWEST OF ARDMORE...OR 25 MILES SOUTH
OF PULASKI...MOVING NORTHEAST AT 40 MPH. THE BULK OF THIS STORM WILL
REMAIN SOUTH AND EAST OF GILES COUNTY BUT THE FAR SOUTHEAST PART OF
GILES COUNTY...AROUND ARDMORE AND ELKTON COULD GET CLIPPED WITH
GUSTY WINDS AND SMALL HAIL.

HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3500 8690 3504 8684 3503 8683 3500 8683
      3499 8684 3499 8690

BOYD
Local storm report, Mar 2, 9:25 AM CST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
925 AM CST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0923 AM     HEAVY RAIN       ALEXANDRIA              36.08N 86.03W
03/02/2012  M0.00 INCH       DEKALB             TN   TRAINED SPOTTER

            COCORAHS OBSERVER/SPOTTER 1.16 IN 15 MIN 0855 - 0910

&&

RET

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 4:00 AM CSTWind AdvisoryOHXBedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more17 hr
Mar 2, 5:05 AM CSTSevere Thunderstorm WarningOHXBenton, Humphreys25 min
Mar 2, 5:42 AM CSTSevere Thunderstorm WarningOHXCheatham, Dickson, Robertson18 min
Mar 2, 6:00 AM CSTSpecial Weather StatementOHXDavidson15 min
Mar 2, 6:33 AM CSTSpecial Weather StatementOHXTrousdale12 min
Mar 2, 6:37 AM CSTSevere Thunderstorm WarningOHXMacon, Trousdale23 min
Mar 2, 6:59 AM CSTSpecial Weather StatementOHXClay, Macon16 min
Mar 2, 8:25 AM CSTSpecial Weather StatementOHXRutherford20 min
Mar 2, 9:00 AM CSTSpecial Weather StatementOHXGiles30 min
Mar 2, 9:05 AM CSTSevere Thunderstorm WarningOHXDeKalb, Jackson, Putnam, Smith, Wilson10 min
Mar 2, 9:27 AM CSTTornado WarningOHXDeKalb, Overton, Putnam, White33 min
Mar 2, 9:51 AM CSTTornado WarningOHXCoffee, Grundy, Warren24 min
Mar 2, 9:58 AM CSTTornado WarningOHXFentress, Overton, Putnam32 min
Mar 2, 10:12 AM CSTTornado WarningOHXCoffee, Grundy, Van Buren, Warren33 min
Mar 2, 1:36 PM CSTSpecial Weather StatementOHXBedford, Cannon, Clay, Coffee, Cumberland, DeKalb and 12 more54 min
Mar 2, 1:51 PM CSTSevere Thunderstorm WarningOHXGiles24 min
Mar 2, 2:03 PM CSTTornado WarningOHXGiles27 min
Mar 2, 2:27 PM CSTTornado WarningOHXGrundy33 min
Mar 2, 2:29 PM CSTSevere Thunderstorm WarningOHXGiles20 min
Mar 2, 2:34 PM CSTSevere Thunderstorm WarningOHXBedford, Coffee26 min
Mar 2, 2:46 PM CSTSevere Thunderstorm WarningOHXBenton, Dickson, Humphreys44 min
Mar 2, 2:52 PM CSTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee, Rutherford, Warren38 min
Mar 2, 3:01 PM CSTTornado WarningOHXBenton, Dickson, Hickman, Humphreys44 min
Mar 2, 3:22 PM CSTTornado WarningOHXGrundy23 min
Mar 2, 3:33 PM CSTTornado WarningOHXCheatham, Davidson, Dickson, Hickman, Williamson42 min
Mar 2, 3:36 PM CSTTornado WarningOHXGrundy39 min
Mar 2, 3:38 PM CSTSevere Thunderstorm WarningOHXBenton, Hickman, Humphreys, Perry37 min
Mar 2, 3:42 PM CSTTornado WarningOHXCoffee, Grundy32 min
Mar 2, 3:47 PM CSTTornado WarningOHXDickson, Hickman, Humphreys, Williamson28 min
Mar 2, 3:58 PM CSTTornado WarningOHXWayne32 min
Mar 2, 4:10 PM CSTTornado WarningOHXDavidson, Rutherford, Williamson, Wilson50 min
Mar 2, 4:18 PM CSTTornado WarningOHXLawrence, Wayne27 min
Mar 2, 4:24 PM CSTSevere Thunderstorm WarningOHXCheatham, Davidson, Macon, Robertson, Sumner, Trousdale and 1 more51 min
Mar 2, 4:40 PM CSTTornado WarningOHXGiles, Lawrence, Wayne35 min
Mar 2, 4:43 PM CSTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Hickman, Robertson, Williamson32 min
Mar 2, 4:43 PM CSTTornado WarningOHXDeKalb, Jackson, Putnam, Smith, Trousdale, Wilson32 min
Mar 2, 4:57 PM CSTTornado WarningOHXMaury33 min
Mar 2, 5:02 PM CSTTornado WarningOHXGiles, Lawrence, Marshall, Maury28 min
Mar 2, 5:13 PM CSTTornado WarningOHXClay, Fentress, Jackson, Overton, Pickett, Putnam and 1 more47 min
Mar 2, 5:23 PM CSTTornado WarningOHXMarshall, Maury, Williamson21 min
Mar 2, 5:26 PM CSTSevere Thunderstorm WarningOHXLawrence, Lewis, Perry, Wayne34 min
Mar 2, 5:28 PM CSTTornado WarningOHXBedford, Marshall, Maury23 min
Mar 2, 5:40 PM CSTSevere Thunderstorm WarningOHXClay, Fentress, Jackson, Overton, Pickett50 min
Mar 2, 5:41 PM CSTSevere Thunderstorm WarningOHXBedford, Marshall, Rutherford34 min
Mar 2, 5:44 PM CSTSevere Thunderstorm WarningOHXGiles, Lawrence, Marshall, Maury46 min
Mar 2, 5:47 PM CSTSevere Thunderstorm WarningOHXBedford, Rutherford28 min
Mar 2, 5:54 PM CSTTornado Warning EmergencyOHXFentress, Overton, Pickett36 min
Mar 2, 5:59 PM CSTTornado WarningOHXGiles, Lawrence, Marshall, Maury31 min

Nearby

Flash Flood Watches in Tennessee, 2012Every flash flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.